What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Nov 14, 6:52 AM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Nov 14, 6:52 AM EST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
652 AM EST Sun Nov 14 2021
.SHORT TERM...(Today and tonight)
Issued at 406 AM EST SUN NOV 14 2021
Snow blanketing the U.P. early this morning will wind down a bit
as the responsible low moves into the heart of the Great Lakes
region later today. However, the snow isn't disappearing entirely
in this short-term forecast period, especially for communities
near and along Lake Superior. Under northerly flow today, combined
with an increase in available atmospheric moisture (courtesy of
said low) and 850mb temps holding steady at around -9 Celsius
(yielding delta Ts of around 17 with open water lake temps holding
somewhat steady around the mid 40s), conditions are primed for LES
to occur within these wind belts. With winds backing slightly
tonight to out of the NNW, a slight eastward movement of the bands
is anticipated. All of this to say advisory-level criteria looks
to be met within Alger and northern Schoolcraft counties and have
issued one as a result. Still time to refine snow amounts given
the variability possible in not only placement, but snow ratios
and QPF values. But, there is general model consensus in QPF
exceeding a quarter of an inch within a 6-hour window, which,
coupled with forecast snow ratios of the lower to mid-teens could
easily produce 1 to 2 inch snowfall rates per hour within the
heaviest portion of the bands. Should QPF values overperform
and/or snow ratios exceed expectations, these snow amounts could
easily tick higher above advisory criteria, but confidence is too
low at this time to latch onto this other than to say locally
higher amounts may be possible.
Although the focus thus far in this discussion has been primarily
on Alger and northern Schoolcraft counties due to the advisory,
the rest of the locations within the N to NNW wind belts will have
ample opportunity to pick up a couple of inches, with higher
amounts likely in higher terrain locations and portions of Luce
County, depending on where those bands land onshore. Should the
bands that are currently forecast to primarily remain in Alger
County meander too far westward, eastern Marquette County could
also be included in those locally higher amounts. For the western
U.P., what should hold down amounts somewhat is the anticipation
of drier air aloft moving in tonight behind the aforementioned
low, well depicted on satellite imagery.
High temperatures today will run just a couple to few degrees
cooler comparatively to yesterday, with it probably harder to find
40s in the south-central and near the Lake Michigan shoreline.
Breaking above the freezing mark looks challenging in the west
today. For lows tonights, expect generally widespread 20s, with
30s along the lakeshores and some teens in the west.
.LONG TERM...(Monday through Saturday)
Issued at 302 AM EST SUN NOV 14 2021
GEFS ensemble spaghetti plot of 500mb heights suggest good agreement
among the GEFS members through the coming week. With supporting
evidence provided by the EPS, GEPS, and the 0z global suite,
confidence is high that the Upper Peninsula will experience a little
bit of a rollercoaster ride this coming week, with multiple
opportunities for precip, a brief warm up, a stout cold front, and
another round of lake effect snow.
Starting off Monday, broad toughing along the eastern third of North
America and ridging over the western third will put the region under
continued northwest flow aloft. With a surface high building in and
gradual mid-level height rises, lake effect snow should gradually
end from west to east through the day. Another half inch or so of
snow will be possible in the eastern northwest wind lake effect
belts through the day. Just upstream, an area of WAA/isentropic
forcing will progress into the region. However, with the lack of
deep moisture and pronounced mid-level dry air, precip is not
expected Monday. However as mid-level ridging builds west through
the day Tuesday in response to a strong low pressure pushing east
through Manitoba, continued WAA may support some light rain showers
across the east. With the warmer airmass building in, highs in the
upper 30s to near 40 will warm up into the 40s across the board on
Tuesday. Monday night lows look to fall mainly into the 20s, with
some teens possible in the interior west and some low 30s by the
lakeshores.
We'll find ourselves within the warm sector of the low to our north
Tuesday night before a sharp cold front moves through. This should
make for a warmer and breezier night. 850mb temps out ahead of the
front look to top out between +2 and +7C. After the front passes
though, GEFS ensemble mean suggest the strong CAA will send 850mb
temps to -9 to -11C by 0z Thursday. Lows Tuesday night look largely
in the 30s, with some 40s possible by the lakeshores. Precip along
the frontal boundary Wednesday looks primarily focused in the east
where enhanced convergence is expected. With the cold air filtering
in behind the front and Lake Superior's surface temp hovering near
+7C per GLERL analysis, the resulting instability will support
another round of lake effect snow showers for the west to northwest
wind belts Wednesday night/Thursday and northwest belts Friday.
Another high building into the region by late Friday looks to turn
off the lake effect.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 637 AM EST SUN NOV 14 2021
Snow this morning is impacting all three terminals and is expected
to continue to do so for at least the next few hours. As a low
pressure system continues to pass to the south and east, lake-
effect snow will take over, initially impacting the N wind belts,
with winds backing slightly later today into tonight to shift the
LES into the NNW wind belt regions. Ceilings will generally
prevail in the MVFR category but brief periods of lower cigs can't
be ruled out. Similarly for visbys, although for KSAW
specifically, should the forecasted dominant band expected to
setup in Alger County move west, TAFs may need to be amended to
reflect a longer duration of reduced visbys due to moderate to
heavy snow.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 507 AM EST SUN NOV 14 2021
North winds today will remain elevated, with gusts topping out
around 25 to 30 knots, especially in the central and eastern
portions of the lake. North-northwest winds will slacken tonight,
dropping to less than 20 knots by early Monday. The next marine
concerns occurs early Tuesday night with south to southeasterly
gale force gusts up to 35 knots possible over the northern and
eastern portions of the lake. Westerly gale force gusts up to 40
knots will then be possible from Wednesday afternoon to Thursday
night across the lake.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Winter Weather Advisory from 3 PM this afternoon to 6 AM EST
Monday for MIZ006-085.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...lg
LONG TERM...JP
AVIATION...lg
MARINE...lgHazardous weather outlook, Nov 14, 5:06 AM EST, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
506 AM EST Sun Nov 14 2021
MIZ001>004-007-009-013-014-084-151015-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Luce-Gogebic-Delta-
Southern Schoolcraft-Southern Houghton-
506 AM EST Sun Nov 14 2021 /406 AM CST Sun Nov 14 2021/
This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.
.DAY ONE...Today and Tonight
Snow showers in the north to north-northwest wind lake-effect
belts will accumulate a couple of inches, with locally higher
amounts possible across higher elevations. Motorists should
anticipate areas of unfavorable driving conditions as a result and
exercise caution.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Snow showers in the northwest wind lake-effect belts will
continue until Monday afternoon with additional light
accumulations likely.
Some minor lakeshore flooding and beach erosion is possible along
the Lake Superior shoreline from Ontonogan to Copper Harbor
Wednesday into Thursday and along the lakeshores of Luce County
Thursday and Thursday night.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to submit snow accumulation
reports to the National Weather Service in Marquette. The public
may also submit reports on our webpage, Facebook page, or on
Twitter using #906wx.
MIZ006-085-151015-
Alger-Northern Schoolcraft-
506 AM EST Sun Nov 14 2021
This Hazardous Weather Outlook is for portions of central Upper
Michigan.
.DAY ONE...Today and Tonight
Snow showers in the north wind lake effect belts this morning may
produce a few inches of snowfall, including accumulating snow on
roadways. Motorists should anticipate areas of unfavorable driving
conditions as a result and exercise caution. See the latest
Special Weather Statement for additional details.
This afternoon through tonight, a dominate lake effect snow band
is expected to develop and move onshore. Amounts vary, but locally
heavy snow will be possible, including along M-28. Motorists
should plan on reduced visibilities and some slick road conditions as
a result and exercise caution. See the latest Winter Weather
Advisory for additional details.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Snow showers will continue in the northwest wind lake-effect
belts through Monday. Additional light snow accumulation will be
possible.
Strong winds will build large waves on Lake Superior Thursday and
Thursday night that may result in some minor lakeshore flooding
and beach erosion.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to submit snow accumulation
reports to the National Weather Service in Marquette. The public
may also submit reports on our webpage, Facebook page, or on
Twitter using #906wx.
MIZ005-151015-
Marquette-
506 AM EST Sun Nov 14 2021
This Hazardous Weather Outlook is for portions of central Upper
Michigan.
.DAY ONE...Today and Tonight
Snow showers in the north wind lake effect belts this morning may
produce a few inches of snowfall, including accumulating snow on
roadways. Motorists should anticipate areas of unfavorable driving
conditions as a result and exercise caution.
This evening and tonight, a dominate lake effect snow band is
expected to develop and move onshore. There is the potential that
this band could impact areas of eastern Marquette County. If this
happens, locally moderate to heavy snow will be possible.
Motorists should plan on reduced visibilities and some slick road
conditions as a result and exercise caution.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to submit snow accumulation
reports to the National Weather Service in Marquette. The public
may also submit reports on our webpage, Facebook page, or on
Twitter using #906wx.
MIZ010>012-151015-
Iron-Dickinson-Menominee-
406 AM CST Sun Nov 14 2021
This Hazardous Weather Outlook is for portions of central Upper
Michigan.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to submit snow accumulation
reports to the National Weather Service in Marquette. The public
may also submit reports on our webpage, Facebook page, or on
Twitter using #906wx.
LSZ162-240>251-263>267-151015-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
506 AM EST Sun Nov 14 2021 /406 AM CST Sun Nov 14 2021/
This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
South to southeasterly gale force gusts up to 35 knots are
possible early Tuesday night over the northern and eastern
portions of Lake Superior. See the latest Open Lake Forecast for
additional information.
Westerly gale force gusts up to 40 knots are possible from
Wednesday afternoon to Thursday night across the lake. See the
latest Open Lake Forecast for additional information.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to submit reports to the National
Weather Service in Marquette. The public may also submit reports
on our webpage, Facebook page, or on Twitter using #906wx.
LMZ221-248-250-151015-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
506 AM EST Sun Nov 14 2021
This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
The need for weather spotter reports is not anticipated at this
time.
JP
In the hours before
Special weather statement, Nov 14, 3:05 AM EST, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Marquette MI
305 AM EST Sun Nov 14 2021
MIZ006-141300-
Alger-
Including the cities of Grand Marais and Munising
305 AM EST Sun Nov 14 2021
...MODERATE TO LOCALLY HEAVY SNOW THIS MORNING...
A band of moderate to locally heavy snow observed over Lake
Superior early this morning is beginning to come onshore into
Alger County. This band, combined with snow moving in from the
south, could quickly drop a few inches. Motorists traveling this
morning, especially along and north of M-28, should be aware of
the potential for rapidly deteriorating conditions, including
accumulating snow on roads and reduced visibilities. Slow down and
allow for extra distance between vehicles.
lg
Local storm report, Nov 14, 8:36 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
836 AM EST SUN NOV 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW MARQUETTE 46.55N 87.39W
11/14/2021 M3.0 INCH MARQUETTE MI NWS EMPLOYEE
OVERNIGHT SNOWFALL.
&&
DR